MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST

FENWAL INTERNATIONAL INC. PLASMACELL XI DISPOSABLE SET WITH SPIKESMART; FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Model Number 6R2600P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/14/2025
Type of Reportable Event Death
Event or Problem Description
The customer reported that on (b)(6) 2025, biolife plasma services received notification of a donor's death.A biolife center employee reported viewing a social media post about the death, although the employee was not directly affiliated with the donor.Biolife medical affairs coordinated a records review with regulatory affairs and quality operations which confirmed that the donor had last donated on (b)(6) 2025, that a publicly available obituary stated the death occurred at 15:55 on (b)(6) 2025 and that the fatality had not been previously reported to biolife.The biolife center physician contacted the medical examiner's office on (b)(6) 2025 and the cause of death was not provided.This 31-year-old man had a total of 183 donations beginning on (b)(6) 2013 with 64 donations in the past 24 months.The donor underwent the standard applicant donor process: electronic donor history questionnaire (edq), physical examination, education and consent, donor screening (vital signs, hematocrit and protein determination), donor phlebotomy with collection of all laboratory testing samples including those for sts and serum protein electrophoresis (spe).The donor record indicated no medication entered or discontinued.The donor's physical exam was last performed on (b)(6) 2024 and was notable for tattoos only.The donor last had a spe drawn on (b)(6) 2025, center physician reviewed spe results on (b)(6) 2025, with an acceptable total protein of 6.3 g/dl and with all protein fractions numerically and visually acceptable.The donor's prior spe drawn on (b)(6) 2025, center physician reviewed spe results on (b)(6) 2025, was notable low total protein of 5.8g/dl.The donor deferral history is notable for, red cell loss without donor reaction on (b)(6) 2025 and out of range initial pulse readings with second reading in range and donor acceptable to donate on (b)(6) 2025 and deferred for out-of-range pulse on (b)(6) 2025.On (b)(6) 2025, the donor presented for plasmapheresis with appropriate donor education and consent documented, donor edq with no aberrant responses completed and all donor screening criteria within acceptable ranges (bp 123/75 mmhg; pulse 98 bpm; temperature 98f; weight 284lbs; hct 48%; total protein 7.2 g/dl).A total of 980ml of plasma was collected from the donor's right arm with no red cell loss and with procedural saline given and with no donor reactions noted.The biolife staff member who performed the plasmapheresis procedure was questioned on (b)(6) 2025 and reported no notable occurrences related to the collection.On (b)(6) 2025, the center staff removed the aurora xi instrument from service that was used in the donor's last plasma collection on (b)(6) 2025.The preventative maintenance tpds was performed on (b)(6) 2025 and found the instrument was working as intended.The following instrument maintenance documents were reviewed from (b)(6) 2023 to (b)(6) 2025.Last annual and required pms, plasmapheresis instrument troubleshooting logs, the preventative and corrective maintenance records and the instrument weight scale verifications were reviewed.The device did not indicate any concerns.The donor did not disclose any relevant medical history, was not taking any medications and met all donor qualifications throughout the time of their participation in the plasmapheresis program.We are reporting this incident conservatively given that the donor died the day after an uncomplicated donation and the cause of death is unknown.
 
Event or Problem Description
After submission of the initial medwatch, the donation center provided a death certificate for the donor.Based on the donor's death certficate, the cause of death is hypertensive-type cardiovascular disease.No kit sample or picture were available for analysis.Therefore, the customer reported complaint cannot be confirmed and a root cause cannot be identified.Fresenius kabi has completed the following investigations.All batch reviews related to this incident were performed with satisfactory results.No issues were identified during the batch reviews that could contribute to the reported issue.No additional donor death complaints have been received for the reported aurora xi kit batch fa25a23035.The following current controls are in place to assure integrity of the kit 1) in process sampling quality inspection and 2) post sterilization sampling final inspection.There is no indication of a device malfunction.A device history review of the device serial number (b)(6) was conducted in order to identify potential related manufacturing non-conformances.The review yielded no non-conformances related to this issue.A review of the service records for this device, serial number (b)(6) found no same/similar complaints related to this one.A search of capas found no related issues.A monthly trend is performed to determine the need to initiate an investigation due to an increase in complaints for the corresponding defect category or to determine if corrective actions are needed.No adverse trend was observed in the last product review meeting performed before this complaint was received.Fresenius kabi has determined that the device did not contribute to the donor's death.

Brand Name
PLASMACELL XI DISPOSABLE SET WITH SPIKESMART
Common Device Name
FOR COLLECTION OF PLASMA BY MEMBRANE FILTRATION. FOR USE WITH THE AURORA XI INST
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key22329087
Report Number3004548776-2025-00291
Device Sequence Number21202989
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA25A23035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age31 YR
Patient SexMale